MAUDE Adverse Event Report: DRAEGER MEDICAL SYSTEMS, INC BILILUX PHOTOTHERAPY LIGHT; LED PHOTOTHERAPY SYSTEM - JAUNDICE MANAGEMENT SYSTEMS

DRAEGER MEDICAL SYSTEMS, INC BILILUX PHOTOTHERAPY LIGHT; LED PHOTOTHERAPY SYSTEM - JAUNDICE MANAGEMENT SYSTEMS
Catalog Number MU20100
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bililux detached from the connection to the articulating arm.According to the clinician it did fall onto the infant, and that the infant was not harmed.No adverse patient impact or death reported.
 
Additional Manufacturer Narrative
A complaint was received involving a bililux light disconnecting from the spring arm into a patient's cot.No adverse patient impact was reported.According to service report (b)(4) the field service engineer (fse) observed that the connection was disassembled, and he then replaced the entire swing arm to repair.The fse later stated in his (b)(6) 2024 email response that he did not disassembly the joint assembly and was unsure if this was done by the customer or biomed.The swing arm in question, along with all of the connection parts were sent to telford for analysis.In his investigation report the quality engineer explained that the press fit joint of the swing arm provides significant engagement and friction when inserted into the joint assembly.This is inherent in the design of the joint and at the time of assembly washers and a circlip are also inserted to lock the press fit joint into place.Additionally, there is a screw and a nut installed on the joint assembly to further tighten the assembly around the press fit joint.If this screw and nut were not maintained in a tight position and the circlip was not in place, the press fitting could be pulled out of the assembly, but only with significant force.The quality engineer then tested the tightness of the joint based on the engagement of the press fit joint only, without using the screw and nut or the circlip and washers.A bililux device was attached to this spring arm without the circlip, washers, nut and screw and allowed to hang for 1 hour.After this timeframe, the bililux was still in place and had not slipped out of the joint assembly to any degree nor fallen to the floor.At this time, the quality engineer had to pull with a significant amount of force in order to get the press fitting joint to disengage from the assembly.In the quality engineer's assessment, it is possible that the circlip was not installed at the time of assembly however, even if this part was not engaged, the other two design elements of joint assembly are sufficient to hold the press joint and therefore, the device in place.There are several sections in the instructions for use (ifu) stating periodic checks of the swing arm are required as a part of the bililux functional check prior to be placed in use with a patient.This functional check includes conforming that the device moves smoothly and maintains position within the spring arm, that fasteners are checked, and that there must be an audible click when the light itself is inserted into the quick-connect plug of the swing arm.Furthermore, safety checks as well as maintenance of the swing arm as outlined in the ifu should be conducted yearly.This swing arm was confirmed to be the original purchased with this bililux in (b)(6) 2022, making the arm close to 2 years old at the time of the event (30jun24).Maintenance of this device and swing arm were unable to be confirmed as multiple attempts to obtain this information were unsuccessful and sap had no install or service reports listed for this device.In addition to the maintenance of the swing arm, other information was also requested including if the user was moving the device at the time of the occurrence or how long the device was being used with a patient before the event occurred.This information was not made available therefore, an exact root cause cannot be determined.With the replacement of a new swing arm, no further issues have been reported.Additional information per the instructions for use, regarding attaching the bililux light to the spring arm: per the instructions for use, "risk if service is not performed regularly.Wear and material fatigue of the components may lead to device failure and malfunctions." perform service at the specified intervals.Personal injury and property damage may occur if service is not performed properly.To ensure proper functionality, perform the functional check procedure before the device is first placed into service, after it has been turned off, and after cleaning or service procedures.Do not use the device if a malfunction was detected during the functional check procedure.Do not use the device if any controls are not functional or if the device does not pass the functional check procedure successfully.
 
Event or Problem Description

Brand Name
BILILUX PHOTOTHERAPY LIGHT
Common Device Name
LED PHOTOTHERAPY SYSTEM - JAUNDICE MANAGEMENT SYSTEMS
Manufacturer (Section D)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA
Manufacturer (Section G)
DRAEGER MEDICAL SYSTEMS, INC.
3135 quarry road
telford PA 18969
Manufacturer Contact
3135 quarry road
telford, PA 18969
9784828529
MDR Report Key19861241
Report Number2510954-2024-00036
Device Sequence Number7514466
Product Code LBI
UDI-Device Identifier04049098094900
UDI-Public(01)04049098094900(11)220427(93)MU20100-17
Combination Product (Y/N)N
PMA/510(K) Number
K954611
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMU20100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/01/2024
Supplement Date Received by Manufacturer07/01/2024
Initial Report FDA Received Date07/30/2024
Supplement Report FDA Received Date09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown